MAUDE Adverse Event Report: VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 144700-19
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pseudoaneurysm (2605)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is in progress.If any additional information becomes available a follow-up report will be submitted.
 
Event or Problem Description
On 22-may-23, three biomimics 3d (bm3d) stents were implanted in a patient to treat a complete chronic occlusion.The patient had a vascular occlusion from the superficial femoral artery (sfa) ostial to popliteal artery p1 region, and there was calcification from the sfa distal to popliteal artery p1 region, but there was no tortuosity of the vessels reported.The vessel was prepared using pre-dilation with a 5.0 mm diameter balloon.The stents were deployed from the distal side and a contralateral approach was taken.A 6f sheath and a 0.035" guidewire were used.One 6.0 x 125 mm stent which was deployed first, one 6.0 x 150 mm stent was deployed second and a 7.0 x 150 mm stent (the subject of this report) was deployed last.The 7.0 x 150 mm stent was implanted in the sfa proximal to sfa distal segment.The treated segment was post-dilated with a 5.0 x 240 mm jade balloon.There was no resistance or other issues during stent deployment, and there were no problems reported with the deployment.Angiography was performed just after the stents were deployed and showed no abnormalities in the placed stents.There were no problems reported with the stents after deployment.On 18-mar-24, an angiography was performed and it was identified that the 7.0 x 150 mm stent was fractured.It was reported as a type 4 stent fracture in the proximal region of the stent.A pseudoaneurysm was also identified in the fractured region of the stent which had a diameter of 15 mm x 20 mm.A viabahn stent graft was implanted to treat the pseudoaneurysm and stent fracture.There was no health damage reported as as a result of this event or no impact to the patient.The device remains implanted.
 
Event or Problem Description
On (b)(6) 2023, the physician treated a complete chronic occlusion in the proximal to distal superficial femoral artery (sfa) using three biomimics 3d (bm3d) devices.A contralateral approach was taken, with the use of a 6 fr access sheath and a 0.035" guidewire.Prior to the introduction of the first bm3d, the vessel was prepared with a 5 mm balloon angioplasty device.The physician then successfully deployed a 6.0 x 125 mm bm3d stent distally in the sfa, which was followed by the successful deployment of a 6.0 x 150 mm bm3d stent in the middle region of the sfa, which was followed by the successful deployment of a 7.0 x 150 mm bm3d stent proximally in the sfa.The feedback received indicated that there was no resistance or other issues during any of these stent deployments.Post-dilation was then performed with a 5 x 240 mm jade balloon angioplasty device.Angiography was performed, which showed no abnormalities or issues with any of the bm3d stents.On (b)(6) 2024, a follow-up with this patient was performed.During this procedure, the physician identified a potential stent fracture in the proximal portion of the 7.0 x 150 mm bm3d stent which had been deployed proximally in the sfa.Feedback was given that a type iv fracture (multiple full separations of stent crowns) had occurred.Additionally, it was reported that a pseudoaneurysm was identified in the same region of the vessel.The pseudoaneurysm was noted to be 15 x 20 mm in dimension.In response, the physician deployed a viabahn stent as treatment.No additional bm3d stents were used.It was reported that the patient experienced no health issues as a result of this event.The complaint investigation was finalized on 02-aug-24.
 
Additional Manufacturer Narrative
A detailed review of all the lot history records pertaining to the manufacture of the relevant stent and delivery system lot showed no issues that were deemed related to the complaint investigation.Angiographic image files were provided by the site for investigation by the veryan complaints team.These images were from the follow-up procedure on (b)(6) 2024.Veryan's medical advisor provided an analysis of the images.The first image in the complaint file showed the complaint stent which was placed in the proximal sfa in the right leg.It showed a stent fracture in the proximal section of the stent.Veryan's medical advisor indicated that a type iii fracture (single full separations of stent crowns) was present, rather than the type iv fracture (multiple full separations of stent crowns) which was reported.Additionally, it is important to note that the medical review noted that the proximal portion of this stent extended beyond the ostium of the sfa and up into the common femoral artery (cfa).The second image in the complaint file was taken during and after the balloon angioplasty in the follow-up procedure.The type iii stent fracture was clearly visible following angioplasty.The third image displayed the pseudoaneurysm that was present within the vasculature.The pseudoaneurysm was present in the distal cfa, the ostium of the sfa, and the proximal sfa.The medical advisor confirmed that the complaint stent was present within the region of the pseudoaneurysm.An approximate measurement of the pseudoaneurysm's dimensions was performed, which noted an approximate max vessel diameter of ~16mm.The site was unable to confirm the order in which the pseudoaneurysm and stent fracture appeared was unclear, as both were identified during the same follow-up procedure on (b)(6) 2024.The conclusions of the investigation confirmed a type iii stent fracture occurred in the proximal portion of the 7.0 x 150 mm stent placed in the proximal sfa.This portion of the stent extended beyond the ostium of the sfa and into the cfa.The instructions for use (ifu) state "the biomimics 3d vascular stent system is indicated to improve luminal diameter in the treatment of symptomatic de novo or restenotic lesions in the native superficial femoral artery and/or proximal popliteal artery." therefore, the stent in this case was placed in a position outside of the approved indicated location for use.This subsequently meant that the stent was subject to unanticipated physiological fatigue loads, which likely contributed to the fracture which occurred.Therefore, the investigation concludes that this complaint is not related to a deficiency with the device.Based on the information available in this case, it cannot be fully determined if the stent fracture formed following the pseudoaneurysm, or if the pseudoaneurysm formed following the stent fracture.In the event that a pseudoaneurysm forms around a section of a bm3d stent after implantation, the vessel diameter increases and becomes oversized for the stent in that region.The stent then becomes unsupported locally in that region, which is not the design intent for the device when subject to physiological fatigue loads.Therefore, a lack of stent support in this scenario, and the resulting excessive physiological loading of the stent, would be a contributing factor to any potential stent fractures.If the pseudoaneurysm in this case formed following the stent fracture, this suggested that the stent fracture was a contributing factor to the formation of the pseudoaneurysm.However, as previously stated, this complaint was not related to a deficiency with the device, due to the stent being placed in a location outside of the device's approved indication for use.The complaint was categorized as a "stent fracture (type ii to v)" and a cause category of "user" was assigned.Section b.5.Was updated, section g.6.And h.2.Were updated to reflect the type of report (follow-up 01) and the reason and section h.6.And h.11.Were aligned with the conclusions of the investigation.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key19645599
Report Number3011632150-2024-00030
Device Sequence Number7734623
Product Code NIP
UDI-Device Identifier05391526850527
UDI-Public(01)05391526850527(17)240506(11)221006(10)0000176704
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Catalogue Number144700-19
Device Lot Number0000176704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown